Integral polynomials with small discriminants and resultants

Beresnevich V, Bernik V, Götze F (2016)
ADVANCES IN MATHEMATICS 298: 393-412.

Download
Es wurde kein Volltext hochgeladen. Nur Publikationsnachweis!
Zeitschriftenaufsatz | Veröffentlicht | Englisch
Autor
; ;
Abstract / Bemerkung
Let n is an element of N be fixed, Q > 1 be a real parameter and P-n(Q) denote the set of polynomials over Z of degree n and height at most Q. In this paper we investigate the following counting problems regarding polynomials with small discriminant D(P) and pairs of polynomials with small resultant R(P-1, P-2): (i) given 0 <= v <= n 1 and a sufficiently large Q, estimate the number of polynomials P is an element of P-n(Q) such that 0 < vertical bar D(P)vertical bar <= Q(2n-2-2v); (ii) given 0 <= w <= n and a sufficiently large Q, estimate the number of pairs of polynomials P-1, P-2 is an element of P-n(Q) such that 0 < vertical bar R(P-1,P-2)vertical bar <= Q(2n-2w). Our main results provide lower bounds within the context of the above problems. We believe that these bounds are best possible as they correspond to the solutions of naturally arising linear optimisation problems. Using a counting result for the number of rational points near planar curves due to R. C. Vaughan and S. Velani we also obtain the complementary optimal upper bound regarding the discriminants of quadratic polynomials. (C) 2016 The Authors. Published by Elsevier Inc.
Erscheinungsjahr
Zeitschriftentitel
ADVANCES IN MATHEMATICS
Band
298
Seite(n)
393-412
ISSN
eISSN
PUB-ID

Zitieren

Beresnevich V, Bernik V, Götze F. Integral polynomials with small discriminants and resultants. ADVANCES IN MATHEMATICS. 2016;298:393-412.
Beresnevich, V., Bernik, V., & Götze, F. (2016). Integral polynomials with small discriminants and resultants. ADVANCES IN MATHEMATICS, 298, 393-412. doi:10.1016/j.aim.2016.04.022
Beresnevich, V., Bernik, V., and Götze, F. (2016). Integral polynomials with small discriminants and resultants. ADVANCES IN MATHEMATICS 298, 393-412.
Beresnevich, V., Bernik, V., & Götze, F., 2016. Integral polynomials with small discriminants and resultants. ADVANCES IN MATHEMATICS, 298, p 393-412.
V. Beresnevich, V. Bernik, and F. Götze, “Integral polynomials with small discriminants and resultants”, ADVANCES IN MATHEMATICS, vol. 298, 2016, pp. 393-412.
Beresnevich, V., Bernik, V., Götze, F.: Integral polynomials with small discriminants and resultants. ADVANCES IN MATHEMATICS. 298, 393-412 (2016).
Beresnevich, Victor, Bernik, Vasili, and Götze, Friedrich. “Integral polynomials with small discriminants and resultants”. ADVANCES IN MATHEMATICS 298 (2016): 393-412.